Alert archive / Colorado / High Wind Watches in 2013

High Wind Watch 3, NWS Denver/Boulder, CO

November 15, 20139 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Nov 15, 2013, 4:43 AM MST for 9 counties in Colorado. It took effect at Nov 16, 2013, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 15, 2013, 4:43 AM MST (11:43 UTC)
In effect from
Nov 16, 2013, 5:00 PM MST
Expired
Nov 16, 2013, 11:16 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2967 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS75 KBOU 151143
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
443 AM MST FRI NOV 15 2013

...WINDY CONDITIONS POSSIBLE IN AND NEAR THE FOOTHILLS THIS
WEEKEND...

.OVER THE WEEKEND...STRONG WEST TO NORTHWEST FLOW ALOFT IS GOING
TO SPREAD OVER COLORADO. MOUNTAIN AREAS WILL RECEIVE SNOW AS A
PAIR OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE STATE. HOWEVER...
FROM SATURDAY EVENING THROUGH SUNDAY MORNING...AS THE SECOND UPPER
LEVEL DISTURBANCE CROSSES OVER THE MOUNTAINS...STRONG WESTERLY
WINDS WILL BE POSSIBLE. THE WINDIEST AREAS ARE EXPECTED TO BE FROM
THE CONTINENTAL DIVIDE EASTWARD ACROSS THE FRONT RANGE FOOTHILLS
AND ONTO THE ADJACENT PLAINS. GUSTY WINDS ARE ALSO EXPECTED TO
SPREAD ACROSS PARK COUNTY.

COZ035>039-151945-
/O.NEW.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
443 AM MST FRI NOV 15 2013

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. 

* TIMING...WESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY
  EVENING AND THEN REMAIN STRONG THROUGH SUNDAY MORNING. WINDS
  WILL BEGIN DIMINISHING SUNDAY AFTERNOON.

* WINDS...WEST WINDS AT 20 TO 30 MPH SATURDAY AFTERNOON WILL
  INCREASE TO 30 TO 45 MPH OVERNIGHT WITH GUSTS OF 50 TO 60 MPH
  POSSIBLE AT TIMES THROUGH SUNDAY MORNING. 

* IMPACTS...STRONG CROSS WINDS ON NORTH-SOUTH HIGHWAYS WILL MAKE
  TRAVEL DIFFICULT. LIGHT AND UNSECURED ITEMS WILL BE BLOWN AROUND
  BY THE STRONG WINDS. OVER THE HIGHER FOOTHILL LOCATIONS...WHERE
  IT MAY ALSO BE SNOWING...POOR VISIBILITIES DUE TO BLOWING SNOW
  WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
4 follow-up statements
964 
WWUS75 KBOU 152029
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
129 PM MST FRI NOV 15 2013

...WINDY CONDITIONS POSSIBLE IN AND NEAR THE FOOTHILLS THIS
WEEKEND...

.STRONG WINDS ARE EXPECTED IN THE MOUNTAINS THIS WEEKEND AS A PAIR
OF WEATHER SYSTEMS PASS THROUGH. THE STRONGEST WINDS ARE EXPECTED
TO BE SATURDAY NIGHT INTO SUNDAY MORNING...WHEN DAMAGING WINDS ARE
POSSIBLE ON THE EAST SLOPES OF THE FRONT RANGE.

COZ035>039-161200-
/O.CON.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
129 PM MST FRI NOV 15 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

* TIMING...WESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY 
  EVENING AND THEN REMAIN STRONG THROUGH SUNDAY MORNING. WINDS 
  WILL BEGIN DIMINISHING SUNDAY AFTERNOON. 

* WINDS...WEST WINDS AT 20 TO 30 MPH SATURDAY AFTERNOON WILL
  INCREASE TO 30 TO 50 MPH OVERNIGHT WITH GUSTS TO 75 MPH
  POSSIBLE AT TIMES THROUGH SUNDAY MORNING.

* IMPACTS...STRONG CROSS WINDS ON NORTH-SOUTH HIGHWAYS WILL MAKE 
  TRAVEL DIFFICULT. LIGHT AND UNSECURED ITEMS WILL BE BLOWN 
  AROUND BY THE STRONG WINDS. OVER THE HIGHER FOOTHILL 
  LOCATIONS...WHERE IT MAY ALSO BE SNOWING...POOR VISIBILITIES 
  DUE TO BLOWING SNOW WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

GIMMESTAD
423 
WWUS75 KBOU 160434 AAA
NPWBOU

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
934 PM MST FRI NOV 15 2013

...STRONG AND GUSTY WEST WINDS EXPECTED IN AND NEAR THE FRONT
RANGE MOUNTAINS SATURDAY AFTERNOON THROUGH SUNDAY MORNING...

.STRONG AND GUSTY WEST WINDS ARE EXPECTED TO DEVELOP IN THE
FRONT RANGE MOUNTAINS AND HIGHER FOOTHILLS SATURDAY AFTERNOON
WHERE THEY ARE EXPECTED TO CONTINUE THROUGH SUNDAY MORNING. STRONG
AND GUSTY DOWNSLOPE WINDS MAY ALSO DEVELOP IN THE LOWER FOOTHILLS
AND NEARBY PLAINS SATURDAY NIGHT AND LINGER THROUGH SUNDAY
MORNING. THE STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT FOLLOWING
THE PASSAGE OF A WEAK UPPER LEVEL WEATHER DISTURBANCE.

COZ035>039-161245-
/O.CON.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
934 PM MST FRI NOV 15 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

* TIMING...WESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY
  AFTERNOON AND BECOME THEIR STRONGEST SATURDAY NIGHT AND SUNDAY
  MORNING. WIND SPEEDS SHOULD THEN BEGIN TO DIMINISH SUNDAY
  AFTERNOON.

* WINDS...WEST WINDS OF 20 TO 30 MPH SATURDAY AFTERNOON WILL
  INCREASE TO 35 TO 50 MPH OVERNIGHT WITH POSSIBLE GUSTS TO AROUND
  75 MPH AT TIMES THROUGH SUNDAY MORNING.

* IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS
  DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH
  ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND THE
  PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. BEFORE THESE STRONG WINDS
  DEVELOP...TIE DOWN LIGHT AND UNSECURED ITEMS. THE STRONG WINDS
  ON THE MOUNTAIN PASSES MAY ALSO PRODUCE AREAS OF BLOWING
  SNOW...RESULTING IN POOR VISIBILITIES AND DIFFICULT DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
BAKER
152 
WWUS75 KBOU 161114
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
414 AM MST SAT NOV 16 2013

...STRONG AND GUSTY WEST WINDS EXPECTED IN AND NEAR THE FRONT
RANGE MOUNTAINS THIS AFTERNOON THROUGH SUNDAY MORNING...

.STRONG AND GUSTY WEST WINDS ARE EXPECTED TO DEVELOP IN THE FRONT
RANGE MOUNTAINS AND HIGHER FOOTHILLS THIS AFTERNOON AND WILL
CONTINUE THROUGH SUNDAY MORNING. STRONG AND GUSTY DOWNSLOPE WINDS
MAY ALSO DEVELOP IN THE LOWER FOOTHILLS AND NEARBY PLAINS TONIGHT
AND LINGER THROUGH SUNDAY MORNING. THE STRONGEST WINDS ARE
EXPECTED TONIGHT INTO SUNDAY MORNING FOLLOWING THE PASSAGE OF A
WEAK UPPER LEVEL WEATHER DISTURBANCE.

COZ035>039-161915-
/O.CON.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
414 AM MST SAT NOV 16 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
SUNDAY MORNING...

* TIMING...WESTERLY WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON
  AND BECOME THEIR STRONGEST TONIGHT THROUGH SUNDAY MORNING. WIND
  SPEEDS SHOULD THEN BEGIN TO DIMINISH SUNDAY AFTERNOON.

* WINDS...WEST WINDS OF 20 TO 30 MPH THIS AFTERNOON WILL INCREASE
  TO 35 TO 50 MPH OVERNIGHT WITH POSSIBLE GUSTS TO AROUND 75 MPH
  AT TIMES THROUGH SUNDAY MORNING.

* IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS 
  DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH 
  ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND 
  THE PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. BEFORE THESE STRONG 
  WINDS DEVELOP...TIE DOWN LIGHT AND UNSECURED ITEMS. THE STRONG 
  WINDS ON THE MOUNTAIN PASSES MAY ALSO PRODUCE AREAS OF BLOWING 
  SNOW...RESULTING IN POOR VISIBILITIES AND DIFFICULT DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
544 
WWUS75 KBOU 161816
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1116 AM MST SAT NOV 16 2013

...HIGH WINDS EXPECTED IN THE FRONT RANGE MOUNTAINS AND SOUTH PARK 
TONIGHT INTO SUNDAY MORNING...

.A WEATHER SYSTEM WITH STRONG WINDS WILL MOVE ACROSS NORTHERN
COLORADO THROUGH SUNDAY. WINDS WILL INCREASE IN THE MOUNTAINS AND
FOOTHILLS THIS AFTERNOON. PERIODS OF HIGH WINDS WITH GUSTS TO 90
MPH ARE POSSIBLE IN THE FOOTHILLS AND ALONG US 285 IN SOUTH PARK 
TONIGHT AND SUNDAY MORNING...WITH THE PEAK THREAT AROUND SUNRISE
ON SUNDAY. THERE WILL ALSO BE SOME STRONG WINDS AT TIMES IN THE
PLAINS AT THE BASE OF THE FOOTHILLS...BUT THE THREAT OF DAMAGING
WINDS APPEARS LOW. 

COZ038-039-161930-
/O.CAN.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
1116 AM MST SAT NOV 16 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

PERIODS OF STRONG WINDS ARE EXPECTED TONIGHT AND SUNDAY
MORNING...ESPECIALLY AROUND SUNRISE SUNDAY. PEAK GUSTS IN THE
50-75 MPH RANGE ARE EXPECTED. THESE WINDS WILL MAINLY BE LIMITED
TO WIND PRONE AREAS SUCH AS BOULDER...GOLDEN...BROOMFIELD...CARTER
LAKE...AND THE AREA NEAR THE WYOMING BORDER. RESIDENTS SHOULD
PREPARE FOR THESE WINDS BY SECURING LIGHTER OUTDOOR OBJECTS AND BE
PREPARED FOR BRIEF POWER OUTAGES.

$$

COZ035>037-170400-
/O.UPG.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/
/O.NEW.KBOU.HW.W.0004.131117T0300Z-131117T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK
1116 AM MST SAT NOV 16 2013

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WESTERLY WINDS WILL INCREASE THIS AFTERNOON AND BECOME
  THEIR STRONGEST TONIGHT THROUGH SUNDAY MORNING. WIND SPEEDS
  SHOULD THEN BEGIN TO DIMINISH SUNDAY AFTERNOON. THE MAIN THREAT
  OF HIGH WINDS IN THE LOWER FOOTHILLS IS AROUND SUNRISE SUNDAY
  MORNING...WHILE THE HIGHER FOOTHILLS MAY HAVE SEVERAL PERIODS OF
  STRONG WINDS.

* WINDS...WEST WINDS WILL INCREASE TO 35 TO 50 MPH OVERNIGHT WITH
  GUSTS TO 90 MPH POSSIBLE.

* IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS
  DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH
  ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND THE
  PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Nov 15, 3:41 AM MST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 15, 3:41 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
341 AM MST FRI NOV 15 2013

.SHORT TERM...A WK UPPER LEVEL TROUGH TRACK ACROSS THE AREA LATE
THIS AFTERNOON THROUGH TONIGHT. MOISTURE WILL GRADUALLY INCREASE
IN THE MTNS LATER THIS AFTERNOON INTO THE EVENING HOURS WITH LAPSE
RATES IN THE 6-7 C/KM. AFTER MIDNIGHT MOISTURE WILL BEGIN TO
DECREASE WITH LAPSE RATES BECOMING MORE STABLE SO SNOW SHOULD
BEGIN TO DECREASE. 700 MB FLOW WILL BE SWLY WHICH WOULD FAVOR
PORTIONS OF ZNS 31 AND 33 FOR ACCUMULATING SNOW. OVERALL AMOUNTS
LOOK TO BE IN THE 2 TO 4 INCH RANGE WITH UP TO 6 INCHES POSSIBLE
IN A FEW SPOTS THROUGH 12Z SAT. WINDS WILL BE GUSTY AT TIMES
ESPECIALLY ABV 10000 FT HOWEVER SPEEDS WILL STAY BLO HIGH WIND
CRITERIA.

OVER NERN CO IT SHOULD BE DRY TODAY AND TONIGHT WITH PERIODS OF MID
AND HIGH LEVEL CLOUDS MOVING ACROSS.  AFTN HIGHS SHOULD WARM INTO
THE LOWER 60S ACROSS NERN CO HOWEVER IF MID LVL CLOUDS HANG TOGETHER
CLOSER TO THE WY-CO BORDER ALL DAY READINGS MAY STAY IN THE 50S.

.LONG TERM...WILL STAY THE COURSE FOR THE FORECAST PACKAGE THIS
TIME AROUND. MODELS STILL ADVERTISE A PAIR OF FAST-MOVING TROUGHS
MOVING OVER THE STATE. ON SATELLITE IMAGERY...BOTH SYSTEMS ARE
EVIDENT WITH THE SECOND SYSTEM CONTAINING A LOT OF CLOUD COVER
OVER BRITISH COLUMBIA AND ALSO OFFSHORE. MODEL QPF FIELDS FOR BOTH
SYSTEMS ARE FAIRLY LIGHT ACROSS OUR FORECAST AREA...PROBABLY OWING
TO THE RAPID SPEED WITH WHICH THE SYSTEMS CROSS OVER THE STATE.
THE SECOND SYSTEM IS GOING TO BE ACCOMPANIED BY A POTENT UPPER
LEVEL JET WHICH WILL BE LIFTING FROM SOUTH TO NORTH ACROSS THE
STATE SUNDAY MORNING. THIS FAST FLOW COULD HELP ENHANCE SNOWFALL
IN THE MOUNTAINS A LITTLE BIT...BUT MORE IMPORTANTLY WILL PRODUCE
QUITE A BIT OF WIND OVER THE MOUNTAINS AND EAST SLOPES. CROSS
SECTIOINS DO NOT SHOW A PARTICULARLY ORGANIZED MOUNTAIN WAVE
STRUCTURE...BUT THIS MAY CHANGE OVER THE NEXT COUPLE MODEL RUNS.
WILL BE ISSUING A HIGH WIND WATCH FOR SATURDAY NIGHT AND SUNDAY
MORNING TO COVER THIS WINDY PERIOD. QUASI-GEOSTROPHIC DIAGNOSTICS
SHOW AN AWFUL LOT OF SUBSIDENCE OVER THE MOUNTAINS FROM 06Z
THROUGH 18Z ON SUNDAY...WHICH WILL MAKE IT POSSIBLE FOR THE STRONG
WINDS TO MIX DOWNWARD OVER THE CONTINENTAL DIVIDE AND FRONT RANGE
FOOTHILLS.

FROM SUNDAY AFTERNOON THROUGH MID-WEEK THINGS LOOK DRY AS ZONAL
FLOW DEVELOPS AND CONTINUES ACROSS THE WESTERN HALF OF THE
COUNTRY. TEMPERATURES SHOULD BE AROUND SEASONAL NORMALS. BY
THURSDAY...THE GFS AND ECMWF ARE POINTING TO A BIT MORE
TROUGHINESS OVER THE STATE WHICH COULD BRING A RETURN OF
PRECIPITATION TO THE MOUNTAINS AND THEN THE EASTERN PLAINS.

&&

.AVIATION...VFR TODAY AND TONIGHT WITH ONLY SOME MID AND HIGH LEVEL
CLOUDS MOVIGN ACROSSS. WINDS HAVE BEEN WSW EARLY THIS MORNING BUT
SHOULD BECOME MORE SLY BY 14Z. FOR THIS AFTN THERE ARE SOME
DIFFERENCES BETWEEN THE RAP AND THE HRRR WITH REGARDS TO WIND
DIRECTIONS. THE HRRR SHOWS WINDS BECOMING MORE WLY WHILE THE RAP
HAS A WEAK SFC LOW DEVELOPING SOUTH OF THE AIRPORT WITH WINDS
BECOMING LIGHT ENE BY 20Z WHICH LINGER THRU 00Z. AT THIS TIME WILL
KEEP PREVIOUS WND FCST IN PLACE WITH A MORE WLY DIRECTION. FOR
THIS EVENING WINDS MAY BRIEFLY BECOME NWLY FOR A FEW HOURS BEFORE
GRADUALLY SHIFTING TO DRAINAGE AFTER 03Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING
FOR COZ035>039.

&&

SHORT TERM...RPK
LONG TERM....DANKERS
AVIATION...RPK
Hazardous weather outlook, Nov 14, 9:57 AM MST, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
957 AM MST THU NOV 14 2013

COZ030>051-151700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
957 AM MST THU NOV 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

DRY WEATHER IS EXPECTED ACROSS THE FORECAST AREA FOR THE REST OF
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER WEAK WEATHER DISTURBANCE WILL MOVE ACROSS THE GREAT BASIN
LATE FRIDAY AND FRIDAY NIGHT...THEN CROSS OVER COLORADO EARLY
SATURDAY. THIS WILL BRING A CHANCE OF SNOW SHOWERS TO THE
MOUNTAINS...BUT ACCUMULATIONS WILL BE LIGHT.

A STRONGER WEATHER DISTURBANCE AND COLD FRONT ARE EXPECTED TO
REACH THE AREA BY SUNDAY. THIS WILL BRING A BETTER CHANCE OF
SNOWFALL TO THE MOUNTAINS AND NORTHEAST COLORADO PLAINS. DRY AND
WARMER WEATHER ARE EXPECTED THROUGH THE FIRST HALF OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:46 PM MSTWinter Storm WarningBOUGrand, Jackson43 hr
Nov 15, 3:46 PM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more43 hr

Nearby

High Wind Watches in Colorado, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.